Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Viral infection, loss of hearing, dizziness, buzzing in ear. On Steroids, Prednisone. Help?

Hello, I am on Steroids/ Prednisone and being treated for Viral ear Infection ( Suuden Loss of Hearing on left ear ). It is my 8th day of medication. I stopped the dizziness pills and Gravol since I don t need them. I still feel lightheaded but not dizzy. I can be off balanced if I move my head on the left side. I still have the loud buzzing in my ear, I get headache if I go in a loud place ( tried the supermarket yesterday ). Sound seems to echo everywhere. I am scheduled for MRI in 2 weeks. I can drive short distance now, can do housework and cooking, can walk without assistance... Questions: Is my slight headache and lightheadedness due to the medication? How do I know there is improvement with my hearing? Is exercising ( light walking or jog ) or light weights going to have negative impact on my recovery? CT scan was done and no abnormality found..Will MRI show if I have ruptured eardrum? Will MRI show if my nose has problems too? I suspect my allergies and sneezing too much affected my ear. I
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
ENT Specialist 's  Response
Thanks for contacting HCM
You have sudden hearing loss due to viral infection and treated by steroid and after 8 days you still feel lightheaded but not dizzy, loud buzzing in ear.
These all finding suggestive of Sudden sensorineural hearing loss cause of this disease lies in inner ear and inner ear also responsible for balancing. and most probably you dont have ruptured ear drum.


Dr Hariom Sharma

Answered: Tue, 23 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor